MAUDE Adverse Event Report: CODMAN & SHURTLEFF CODMAN 3000; IMPLANTABLE DRUG DELIVERY PUMP

CODMAN & SHURTLEFF CODMAN 3000; IMPLANTABLE DRUG DELIVERY PUMP
Model Number AP03000H
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is currently en route but not yet arrived for evaluation at intera.Blank information in the mdr form represents unknown information.When the investigation and evaluation are complete, a supplemental report will be filed.
 
Event or Problem Description
It was discussed with various officials at a healthcare provider that an adverse event may have occurred with the use of a codman 3000 high flow infusion pump.Implant date was (b)(6) 2018.The surgeon who explanted the device stated to intera that the device was explanted due to 'concern for infection.' additional conversations with the provider stated that the clinical notes were 'unclear,' but there also appeared to be a possible extravasation event.Therefore, the healthcare provider requested a device evaluation to determine if a malfunction had occured or not.The extravasation event was reported to be 04/18/2023.Explant date was reported to be 04/28/2023.It was reported that the mitomycin and fudr (floxuridine) were infused at the time of the event.
 
Additional Manufacturer Narrative
The dhr for this serial number (b)(6) was reviewed.No deviations or nonconformances pertaining to this serial number were noted in the lot history.The device met all specifications prior to final release.The device was returned to intera evaluated under a testing protocol.The device passed all functional testing that was conducted in this protocol, which was limited to visual inspection, bolus flush, bolus flow test, inadvertent bolus test, and catheter leak test.No malfunction was observed or otherwise noted.The alleged device malfunction could not be confirmed based on this investigation.
 
Event or Problem Description
It was discussed with various officials at a healthcare provider that an adverse event may have occurred with the use of a codman 3000 high flow infusion pump.Implant date was (b)(6) 2018.The surgeon who explanted the device stated to intera that the device was explanted due to 'concern for infection.' additional conversations with the provider stated that the clinical notes were 'unclear,' but there also appeared to be a possible extravasation event.Therefore, the healthcare provider requested a device evaluation to determine if a malfunction had occured or not.The extravasation event was reported to be 04/18/2023.Explant date was reported to be (b)(6) 2023.It was reported that the mitomycin and fudr (floxuridine) were infused at the time of the event.

Brand Name
CODMAN 3000
Common Device Name
IMPLANTABLE DRUG DELIVERY PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
Manufacturer (Section G)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
Manufacturer Contact
sarah lapp
65 william street
suite 200
wellesley, MA 02481
7814895724
MDR Report Key17577746
Report Number3015537318-2023-00036
Device Sequence Number9006943
Product Code LKK
UDI-Device Identifier10886704043591
UDI-Public10886704043591
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberAP03000H
Device Catalogue NumberAP-03000H
Device Lot NumberHJ5686
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale